MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 15X200MM INTLKNG DIST; PROTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS 15X200MM INTLKNG DIST; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: australia.Cat# 47249009700 lot# 65908583 tear drop guide wire 3.0 mm diameter 100 cm length cat# 650-1162 lot# 2018110261 delta cer fem hd 32/0mm t1 cat# 166068 lot# 7661349 arcos distal screw ti 5x40mm m cat# 11-301333 lot# 270430 arcos con sz c hi 70mm 270430.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately four months post implantation of a right total hip arthroplasty, the patient was revised due to mid-thigh pain with stem subsidence.No additional information was available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;g3;h2;h3;h6;h10.H6: component code: mechanical (g04) stem.Visual examination of the provided pictures identified the femoral components and head still in the assembled position which were removed during the revision.Bio debris can be seen around the distal end and at the junction between the cylindrical component and the distal component.No further evaluations could be made based on the provided image alone.No product was returned; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Radiograph was provided and reviewed by a health care professional.Review of the available records identified the following: right hip arthroplasty components are anatomically aligned without dislocation.The femoral implant is subsided as the greater trochanter nearly abuts the acetabulum.A distal femoral stem screw is present and appeared fractured.Radiolucency is noted in the subtrochanteric femur likely representing prior osteolysis.Bone quality is osteopenic.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.Based on the medical image review, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ARCOS 15X200MM INTLKNG DIST
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20086076
Report Number0001825034-2024-02101
Device Sequence Number12715283
Product Code KWA
UDI-Device Identifier00880304475144
UDI-Public(01)00880304475144(17)331018(10)65688539
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100469
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-301815
Device Lot Number65688539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight98 KG